Alert archive / North Dakota / Wind Advisories in 2019
Wind Advisory 7, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Oct 4, 2019, 12:55 PM MDT for 13 counties in North Dakota. It took effect at Oct 5, 2019, 5:17 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2019, 12:55 PM MDT (18:55 UTC)
- In effect from
- Oct 5, 2019, 5:17 AM MDT
- Expired
- Oct 5, 2019, 5:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Bowman County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Slope County, ND, Stutsman County, ND
The radar
The Bismarck radar (KBIS), 35 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 6.9 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
542 WWUS73 KBIS 041855 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 155 PM CDT Fri Oct 4 2019 NDZ040>045-050300- /O.NEW.KBIS.WI.Y.0007.191005T1300Z-191005T2300Z/ Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, and Solen 155 PM CDT Fri Oct 4 2019 /1255 PM MDT Fri Oct 4 2019/ ...WIND ADVISORY IN EFFECT FROM 8 AM CDT /7 AM MDT/ TO 6 PM CDT /5 PM MDT/ SATURDAY... * WHAT...Sustained northwest winds 30 mph with gusts up to 45 mph expected. * WHERE...Far southwest and portions of far south central North Dakota. * WHEN...From 8 AM CDT /7 AM MDT/ to 6 PM CDT /5 PM MDT/ Saturday. * IMPACTS...Gusty winds will blow unsecured objects around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NDZ025-036-037-046>048-050-051-050300- /O.NEW.KBIS.WI.Y.0007.191005T1700Z-191005T2300Z/ Foster-Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Carrington, Steele, Tappen, Jamestown, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 155 PM CDT Fri Oct 4 2019 ...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM CDT SATURDAY... * WHAT...Sustained northwest winds 30 mph with gusts up to 45 mph expected. * WHERE...Portions of far south central through the James River Valley. * WHEN...From noon to 6 PM CDT Saturday. * IMPACTS...Gusty winds will blow unsecured objects around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KS/TWH
6 follow-up statements
126 WWUS73 KBIS 050229 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 929 PM CDT Fri Oct 4 2019 NDZ040>045-051030- /O.CON.KBIS.WI.Y.0007.191005T1300Z-191005T2300Z/ Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, and Solen 929 PM CDT Fri Oct 4 2019 /829 PM MDT Fri Oct 4 2019/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM CDT /7 AM MDT/ TO 6 PM CDT /5 PM MDT/ SATURDAY... * WHAT...Sustained northwest winds 30 mph with gusts up to 45 mph expected. * WHERE...Far southwest and portions of far south central North Dakota. * WHEN...From 8 AM CDT /7 AM MDT/ to 6 PM CDT /5 PM MDT/ Saturday. * IMPACTS...Gusty winds will blow unsecured objects around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NDZ025-036-037-046>048-050-051-051030- /O.CON.KBIS.WI.Y.0007.191005T1700Z-191005T2300Z/ Foster-Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Carrington, Steele, Tappen, Jamestown, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 929 PM CDT Fri Oct 4 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM CDT SATURDAY... * WHAT...Sustained northwest winds 30 mph with gusts up to 45 mph expected. * WHERE...Portions of far south central through the James River Valley. * WHEN...From noon to 6 PM CDT Saturday. * IMPACTS...Gusty winds will blow unsecured objects around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ waa
667 WWUS73 KBIS 050555 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1255 AM CDT Sat Oct 5 2019 NDZ040>045-051400- /O.CON.KBIS.WI.Y.0007.191005T1300Z-191005T2300Z/ Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, and Solen 1255 AM CDT Sat Oct 5 2019 /1155 PM MDT Fri Oct 4 2019/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM CDT /7 AM MDT/ THIS MORNING TO 6 PM CDT /5 PM MDT/ THIS EVENING... * WHAT...Sustained northwest winds 30 mph with gusts up to 45 mph expected. * WHERE...Far southwest and portions of far south central North Dakota. * WHEN...From 8 AM CDT /7 AM MDT/ to 6 PM CDT /5 PM MDT/ Saturday. * IMPACTS...Gusty winds will blow unsecured objects around. Working outdoors on elevated structures and driving high profile vehicles will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NDZ025-036-037-046>048-050-051-051400- /O.CON.KBIS.WI.Y.0007.191005T1700Z-191005T2300Z/ Foster-Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Carrington, Steele, Tappen, Jamestown, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 1255 AM CDT Sat Oct 5 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING... * WHAT...Sustained northwest winds 30 mph with gusts up to 45 mph expected. * WHERE...Portions of far south central through the James River Valley. * WHEN...From noon to 6 PM CDT Saturday. * IMPACTS...Gusty winds will blow unsecured objects around. Working outdoors on elevated structures and driving high profile vehicles will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PA
381 WWUS73 KBIS 051117 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 617 AM CDT Sat Oct 5 2019 NDZ040>045-051930- /O.EXT.KBIS.WI.Y.0007.191005T1117Z-191005T2300Z/ Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, and Solen 617 AM CDT Sat Oct 5 2019 /517 AM MDT Sat Oct 5 2019/ ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS EVENING... * WHAT...Sustained northwest winds 30 mph with gusts up to 45 mph expected. * WHERE...Far southwest and portions of far south central North Dakota. * WHEN...Until 6 PM CDT /5 PM MDT/ this evening. * IMPACTS...Gusty winds will blow unsecured objects around. Working outdoors on elevated structures and driving high profile vehicles will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NDZ025-036-037-046>048-050-051-051930- /O.CON.KBIS.WI.Y.0007.191005T1700Z-191005T2300Z/ Foster-Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Carrington, Steele, Tappen, Jamestown, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 617 AM CDT Sat Oct 5 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING... * WHAT...Sustained northwest winds 30 mph with gusts up to 45 mph expected. * WHERE...Portions of far south central through the James River Valley. * WHEN...From noon to 6 PM CDT Saturday. * IMPACTS...Gusty winds will blow unsecured objects around. Working outdoors on elevated structures and driving high profile vehicles will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PA
893 WWUS73 KBIS 051448 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 948 AM CDT Sat Oct 5 2019 NDZ040>045-052300- /O.CON.KBIS.WI.Y.0007.000000T0000Z-191005T2300Z/ Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, and Solen 948 AM CDT Sat Oct 5 2019 /848 AM MDT Sat Oct 5 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS EVENING... * WHAT...Sustained northwest winds 30 mph with gusts up to 45 mph expected. * WHERE...Far southwest and portions of far south central North Dakota. * WHEN...Until 6 PM CDT /5 PM MDT/ this evening. * IMPACTS...Gusty winds will blow unsecured objects around. Working outdoors on elevated structures and driving high profile vehicles will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NDZ025-036-037-046>048-050-051-052300- /O.CON.KBIS.WI.Y.0007.191005T1700Z-191005T2300Z/ Foster-Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Carrington, Steele, Tappen, Jamestown, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 948 AM CDT Sat Oct 5 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING... * WHAT...Sustained northwest winds 30 mph with gusts up to 45 mph expected. * WHERE...Portions of far south central through the James River Valley. * WHEN...From noon to 6 PM CDT Saturday. * IMPACTS...Gusty winds will blow unsecured objects around. Working outdoors on elevated structures and driving high profile vehicles will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ EDWARDS
413 WWUS73 KBIS 051742 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1242 PM CDT Sat Oct 5 2019 NDZ025-036-037-040>048-050-051-052300- /O.CON.KBIS.WI.Y.0007.000000T0000Z-191005T2300Z/ Foster-Kidder-Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Carrington, Steele, Tappen, Jamestown, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 1242 PM CDT Sat Oct 5 2019 /1142 AM MDT Sat Oct 5 2019/ ...WIND ADVISORY REMAINS IN EFFECT THROUGH THIS AFTERNOON... * WHAT...Sustained northwest winds 30 mph with gusts up to 45 mph. * WHERE...Southern North Dakota. * WHEN...Through this afternoon. * IMPACTS...Gusty winds will blow unsecured objects around. Working outdoors on elevated structures and driving high profile vehicles will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ EDWARDS
703 WWUS73 KBIS 052255 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 555 PM CDT Sat Oct 5 2019 NDZ025-036-037-040>048-050-051-060000- /O.EXP.KBIS.WI.Y.0007.000000T0000Z-191005T2300Z/ Foster-Kidder-Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Carrington, Steele, Tappen, Jamestown, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 555 PM CDT Sat Oct 5 2019 /455 PM MDT Sat Oct 5 2019/ ...WIND ADVISORY WILL EXPIRE AT 6 PM CDT /5 PM MDT/ THIS EVENING... The winds will quickly diminish early this evening. The wind advisory for far southwest and far south central North Dakota will be allowed to expire at 6 pm CDT. $$ waa
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Oct 4, 10:50 AM MDT, 2 hours 5 minutes earlier.
Area forecast discussion, Oct 4, 10:50 AM MDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1150 AM CDT Fri Oct 4 2019 .UPDATE... Issued at 1150 AM CDT Fri Oct 4 2019 Visible satellite imagery shows stratus thinning a bit across central ND, but holding in place across the west. Mid/high clouds also streaming into northwest ND ahead of the next upper low/trough. Will continue with the previous forecast as the trend will be for partial clearing through the afternoon. Gusty southeasterly winds remain on track as well. UPDATE Issued at 826 AM CDT Fri Oct 4 2019 Latest satellite imagery and surface observations continue to show overcast conditions across all of western/central ND. The GFS 2.5Km and HRRR have initialized the current conditions well and both show gradual erosion of the stratus from south to north later this morning through the afternoon. No changes to previous forecast. UPDATE Issued at 622 AM CDT Fri Oct 4 2019 No significant change with this update. Winds continue to increase across western and central North Dakota as pressure falls also continue to increase in magnitude ahead of surface low pressure across Wyoming. Per observed trends through 11 UTC, did increase winds for this morning and afternoon closer to the top of the forecast envelope. && .SHORT TERM...(Today and tonight) Issued at 314 AM CDT Fri Oct 4 2019 A windy day with rain showers and thunderstorms tonight highlight the short term forecast. Stratus is expected to continue to fill in across western and central North Dakota and remain through most of the morning, before clearing from south to north for all but northwest North Dakota through the day. Strong southeast winds are expected with a tight pressure gradient, and pressure falls in low level warm air advection ahead of a surface low across Wyoming. As with all southeast wind events, the low level inversion in strong warm air advection will limit mixing heights. 0.5 km winds seem to give a fair proxy to gust potential per 00 UTC NAM/GFS soundings, with widespread 30-35kt gusts. The far south central would have the best potential for reaching advisory gusts of 40 kts where the gradient winds will be strongest. For tonight, a strong mid level wave will arrive into the Northern Plains supporting widespread rain showers and embedded thunderstorms. Cannot rule out a marginal severe storm given a high shear-strong forcing environment with steep mid level lapse rates. There is some uncertainty how deep of a potential closed low may develop across central and eastern North Dakota late tonight into Saturday morning which would impact rainfall totals in the deformation zone of the low. .LONG TERM...(Saturday through Thursday) Issued at 314 AM CDT Fri Oct 4 2019 Rain and few thunderstorms ending Saturday, a windy Saturday and Sunday, a brief early week warm up, and a mid to late week cool down highlight the extended forecast. The aforementioned low from the short term will propagate from eastern North Dakota into northern Minnesota on Saturday, ending precipitation through the day across central North Dakota. It will be windy on Saturday in the wake of the cold front associated with the low with strong west-northwest winds with gusts of 35-45kts forecast. A Wind Advisory may be needed. Steep lapse rates to transfer strong gradient momentum to the surface is forecast to continue on Sunday with northwest gusts of 30-35kts. The 00 UTC global suite favors a warm front to propagate across the Northern Plains on Monday as shortwave upper level riding transitions to southwest flow ahead of the next deep trough. Thus, a brief warm up to highs in the 60s and 70s is possible for Monday and Tuesday. Thereafter, a strong cold front may overtake the region along with a deepening trough, marking another descent to below normal temperatures mid to late next week with another chance of early season snow. A widespread hard freeze is possible Wednesday night and Thursday night. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1150 AM CDT Fri Oct 4 2019 Current stratus and IFR/MVFR cigs will lift to near and possibly just into low vfr cig category briefly later this afternoon. However this will be short lived as cigs/vsbys will quickly deteriorate to MVFR/IFR as showers and some thunderstorms develop this evening through Saturday. In addition, all terminals will undergo a cold frontal passage, with gusty southeast winds to 35kt ahead of the front today, then strong northwest winds arriving post frontal passage Saturday, as high as 45kt. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KS SHORT TERM...PA LONG TERM...PA AVIATION...KS
Hazardous weather outlook, Oct 4, 11:00 AM MDT, 1 hour 55 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1200 PM CDT Fri Oct 4 2019 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-051700- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1200 PM CDT Fri Oct 4 2019 /1100 AM MDT Fri Oct 4 2019/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight There is a chance for thunderstorms this evening through Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong northwest winds with gusts approaching 45 mph are forecast on Saturday. There is another chance for thunderstorms Tuesday night and Wednesday. A widespread hard freeze is possible Wednesday night and Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. KS
Nearby
Wind Advisories in North Dakota, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.